Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Converse theorems and extensions in Chebyshev rational approximation to certain entire functions in $ [\ast \ast \ast w(\ast \ast 0,\,+\infty )\ast \ast \ast w\ast \ast $


Authors: G. Meinardus, A. R. Reddy, G. D. Taylor and R. S. Varga
Journal: Trans. Amer. Math. Soc. 170 (1972), 171-185
MSC: Primary 41A20; Secondary 26A93
Addendum: Trans. Amer. Math. Soc. 186 (1973), 499-502.
MathSciNet review: 0310505
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Recent interest in rational approximations to $ {e^{ - x}}$ in $ [0, + \infty )$, arising naturally in numerical methods for approximating solutions of heat-conduction-type parabolic differential equations, has generated results showing that the best Chebyshev rational approximations to $ {e^{ - x}}$, and to reciprocals of certain entire functions, have errors for the interval $ [0, + \infty )$ which converge geometrically to zero. We present here some related converse results in the spirit of the work of S. N. Bernstein.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 41A20, 26A93

Retrieve articles in all journals with MSC: 41A20, 26A93


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1972-0310505-7
PII: S 0002-9947(1972)0310505-7
Keywords: Approximation theory, rational approximation, approximation of entire functions, geometric convergence
Article copyright: © Copyright 1972 American Mathematical Society